MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032250
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); Chest Pain (1776); Congestive Heart Failure (1783); Death (1802); Dyspnea (1816); Macular Edema (1822); Cardiac Enzyme Elevation (1838); Pericardial Effusion (3271)
Date of Event 08/19/2016
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluated by mfr: the device was not returned for evaluation.A review of the manufacturing documentation found that all devices shipped from the batch conformed to the preventive measures / current controls as per the product specification.The root cause is anticipated procedural complications as this event is a known physiological effect of the procedure and is noted within the dfu.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-09375.(b)(6) study.It was reported that congestive heart failure, acute coronary syndrome and death occurred.In (b)(6) 2016, the index procedure was performed.The target lesion was located in the 1st diagonal branch with 90% stenosis and was 38 mm long with a reference vessel diameter of 2.5 mm.The target lesion was treated with direct placement of 2.25 x 32 mm and 2.25 x 16 mm study stents.Following post-dilatation, there was 0% residual stenosis.Seven days later, the patient was discharged on dual antiplatelet therapy.Eleven days later, the patient presented to the emergency department with chief complaint of chest pain which lasted for 15 minutes and was associated with dyspnea.The patient was advised to use nitro paste and to continue the use of aspirin, clopidogrel and a beta-blocker.Electrocardiogram (ekg) performed in the emergency room showed sinus rhythm with a right bundle branch block and was noted to be in atrial fibrillation.Chest x-ray performed on the same day showed, cardiomegaly with pulmonary edema concerning for congestive heart failure.Bibasilar airspace disease and bilateral pleural collection which was most likely related to pulmonary edema.The patient was hospitalized for further evaluation.The patient was also noted to have acute renal failure secondary to contrast given at the time of index procedure.One day later, elevated enzymes were noted and the patient was diagnosed with acute coronary syndrome, congestive heart failure and acute renal failure due to contrast nephropathy.One day later, the patient's troponin levels remain elevated and flat.However symptoms were resolved and no acute changes in ekg were observed.The patient was treated medically.The patient's congestive heart failure had no improvement but there was an increase in volume and was treated with a single dose of furosemide.One day later, the patient reported chest pain over the past 24 hours which felt similar to his prior angina but was less intense.The patient had ongoing orthopnea and wheezing.On examination, the patient had trace lower extremity edema and increased volume was seen.Medical treatment was continued and the patient was planned for fluid restriction.The patient's troponin elevation remained flat over 4 checks.The physician had suspected that the cause of chest pain could be from a non-cardiac source, due to a possible jailed branch vessel post index procedure, or due to the acute kidney impairment causing retention of troponin.One day later, the patient had improved orthopnea and wheezing.Another episode of short lived chest pain was reported by the patient.On examination lower extremity edema was absent.Echo showed left ventricle ejection fraction of 35-40%, borderlines right ventricle systolic function, dilated atria, elevated estimated right ventricle systolic pressure, trivial pericardial effusion and mild to moderate tricuspid regurgitation.The patient's congestive heart failure was noted to be improved.Three days later, the patient stated that he did not have chest pain, orthopnea, cough or any acute events.One day later, the patient was discharged on dual anti-platelet therapy (aspirin and clopidogrel).In (b)(6) 2016, the patient died at home.The primary cause of death was congestive heart failure.

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6887026
Report Number2134265-2017-09374
Device Sequence Number659873
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/26/2016
Device Model NumberH7493926032250
Device Catalogue Number39260-3225
Device Lot Number0018356869
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2017
Initial Report FDA Received Date09/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age81 YR